I'm 29 y/o female. I had my thyroid completely removed due to nodules, 11 years ago. At the time of the removal, I had been on birth control pills. I remained on them for 10 years. I took Synthroid, and never had a problem. I felt great! I got off the BC pills 2 years ago, and all of a sudden, I am unable to tolerate my synthroid. Especially after ovulation! I become extremely stimulated by it, and can only take 1/4 of the pill at a time. It seems to get better when I approach ovulation, when my hormone levels are the highest. My ability to tolerate my synthroid seems to follow my menstural cycle. And I ovulate every OTHER month. This causes me to constantly go from hypo to normal to hypo to normal. As I approach ovulation, I am able to take my entire correct dose of synthroid, and end up with a good TSH. However, then I ovulate and all of a sudden can't tolerate my thyroid pill for about 3-4 weeks after! So, this causes my TSH to go high. I've had my hormones tested and my estrogen and progesterone levels are always low. Do you think this is the reason why I'm unable to tolerate my synthroid- because of low hormone levels?? I have heard that having low estrogen causes one to be more sensitive to thyroid hormone. Anybody have any experience with this??
So do you quit taking your Synthroid during this time and for how long? That can't be good! Maybe a change in medication is called for? Have you ever considered desiccated Thyroid replacement. My daughter was born without a thyroid gland and she does very well on Canadian Erfa thyroid now. Synthroid was not the correct med for her. Had lots of issues due to conversion problem. Do you have a copy of your last lab with reference ranges that you can post so that we can help you better?
I have also heard that it is possible to take a much higher dose for example once a week and then nothing for the other 7 days. As the thyroxine is not the active form, this may be something to consider / discuss with your doctor.
How about replacement for the low estrogen and progesterone?
Not good for your body and mind to be constantly swinging.
Yes, also try a different formulation like ERFA / dessicated, or event T3/T4 combo.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.